Louisiana, 2012Funnel Clouds in Louisiana, September 8 to 12, 2012
September 8 to 12, 2012 · NWS LCH · 4 events in 3 counties and zones
Multiple reports of funnels clouds were received over 4 days.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Multiple reports of funnels clouds were received over 4 days.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Sep 8, 8:55 AM CST, 3 hours 56 minutes earlier.
Area forecast discussion, Sep 8, 8:55 AM CST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
955 AM CDT SAT SEP 8 2012
.UPDATE...THE PREVIOUS FORECAST REMAINS ON TARGET THIS MORNING AND
NO CHANGES ARE NEEDED AT THIS TIME.
&&
.PREV DISCUSSION... /ISSUED 650 AM CDT SAT SEP 8 2012/
DISCUSSION...
12Z TAF ISSUANCE.
AVIATION...
COLD FRONT CURRENTLY EXTENDS ALONG A KMLU-KLFK-KCLL LINE...AND
EXPECTED TO CROSS THE AREA TODAY. VFR CONDITIONS ARE EXPECTED TO
PREVAIL WITH ISOLATED TO WIDELY SCT SHRA AND TSRA POSSIBLE ALONG
AND AHEAD OF THE FRONT. LT WLY WINDS THIS MORNING WILL SHIFT TO
THE NW WITH THE FRONTAL PASSAGE...WITH GUSTS TO AROUND 20 KT IN
THE WAKE OF THE FRONT. EXPECTED TIMING OF FROPA SHOULD BE AROUND
14Z-15Z AT KAEX...BETWEEN 16Z-17Z KLCH/KBPT...AND AROUND 18Z-19Z
KLFT/KARA. SKIES CLEARING FM N TO S DURING THE EVENING WITH
WINDS DIMINISHING TO AROUND 5 KT.
PREV DISCUSSION... /ISSUED 412 AM CDT SAT SEP 8 2012/
.FRONTAL PASSAGE LATER TODAY TO BRING A PREVIEW OF FALL WEATHER INTO
EARLY NEXT WEEK...
DISCUSSION...
THE ADVERTISED COLD FRONT IS LOCATED THIS EARLY MORNING FROM
CENTRAL TEXAS...ACROSS NORTHEAST TEXAS AND ACROSS EXTREME NORTHERN
LOUISIANA. THIS FRONT IS MAKING STEADY PROGRESS TO THE SOUTHEAST
AND SHOULD MOVE THROUGH THE NORTHERN ZONES LATE THIS MORNING AND
EARLY AFTERNOON...AND ACROSS THE REMAINDER OF THE FORECAST AREA
DURING THE AFTERNOON HOURS. REGIONAL RADARS SHOWING JUST A FEW
SHOWERS AHEAD OF THE FRONT WITH MORE SCATTERED ACTIVITY BEHIND THE
SURFACE FRONT AND NEAR THE 85H FRONT.
LOW LEVEL MOISTURE AHEAD OF THE FRONT IS DECENT. HOWEVER...LOW
LEVEL CONVERGENCE SEEMS TO BE RATHER WEAK...AND BEST UPPER LEVEL
SUPPORT WILL MISS THE FORECAST AREA WELL TO THE NORTHEAST.
THEREFORE...WILL KEEP POPS IN THE CHANCE RANGE FOR TODAY. GRADIENT
WINDS MAY BE GUSTY AT TIMES AS THE FRONT PASSES WITH GUSTS OVER 20
MPH. HOWEVER...SUSTAINED WINDS SHOULD STAY BELOW WIND ADVISORY
CRITERIA.
MUCH COOLER AND DRIER AIR WILL MOVE IN BEHIND THE FRONT AS SURFACE
RIDGE EXTENDING FROM THE MOUNTAIN WEST AND CANADIAN ROCKIES WILL
SLIDE DOWN TO THE SOUTHEAST. MAINLY CLEAR NIGHTS AND SUNNY SKIES
WILL BE ON TAP FROM SUNDAY INTO TUESDAY...WITH LOW HUMIDITY AND
TEMPERATURES BELOW THE CLIMO AVERAGE.
BY MID WEEK...THE HIGH PRESSURE SYSTEM WILL MOVE OFF TO THE EAST
PROVIDING A MORE OF AN EASTERLY FLOW TO GRADUALLY RETURN SOME
MODIFIED MOISTURE TO THE FORECAST AREA AND ALSO HELP RAISE
TEMPERATURES BACK TO MORE "NORMAL" LEVELS. AN INVERTED TROF IS ALSO
DEPICTED IN THE EASTERLY FLOW THAT WILL MOVE ACROSS THE COASTAL
WATERS AND HELP PROVIDE A CHANCE FOR SHOWERS AND THUNDERSTORMS FOR
THURSDAY AND FRIDAY.
RUA
MARINE...
A COLD FRONT WILL MOVE INTO THE COASTAL WATERS EARLY THIS
AFTERNOON AND WILL CONTINUE TO MOVE STEADILY THROUGH THE COASTAL
WATERS BY EVENING. WINDS WILL BECOME NORTHERLY AND INCREASE BEHIND
THE FRONT AS COOLER AND DRIER AIR BEGINS TO MOVE OVER THE WARMER
GULF WATERS. AT THIS POINT...SUSTAINED WIND SPEEDS LOOK TO STAY
JUST BELOW ADVISORY CRITERIA. WILL GO AHEAD AND PLACE AN EXERCISE
CAUTION FOR ALL THE COASTAL WATERS BEGINNING EARLY THIS EVENING
INTO SUNDAY MORNING.
WINDS WILL GRADUALLY DECREASE ON SUNDAY AS THE HIGH SETTLES IN.
THIS HIGH WILL MOVE OFF TO THE EAST BY TUESDAY WITH WINDS BECOME
MORE EASTERLY. THIS WINDS WILL INCREASE AGAIN BY MID TO LATE WEEK
AS AN INVERTED TROF MOVES ACROSS THE COASTAL WATERS.
RUA
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 89 64 86 61 87 / 30 10 0 0 0
KBPT 90 65 87 64 86 / 30 10 0 0 0
KAEX 86 60 86 58 87 / 40 10 0 0 0
KLFT 89 64 85 61 86 / 40 10 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION FROM THIS EVENING THROUGH SUNDAY
MORNING FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
CAMERON LA TO HIGH ISLAND TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
OUT 20 NM...WATERS FROM INTRACOASTAL CITY TO CAMERON LA
FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX
FROM 20 TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA FROM 20 TO 60 NM.
&&Hazardous weather outlook, Sep 8, 3:55 AM CST, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
455 AM CDT SAT SEP 8 2012
GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-
216-259>262-091115-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES-
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-
ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
455 AM CDT SAT SEP 8 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL ENTER THE AREA THIS MORNING...THEN GRADUALLY
MOVE TO THE SOUTH AND THROUGH THE AREA BY THIS EVENING. SCATTERED
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AS THE FRONT MOVES
THROUGH. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED. THE STORMS WILL
PRODUCE OCCASIONAL LIGHTNING AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
MUCH COOLER AND DRIER CONDITIONS CAN BE EXPECTED THROUGH
TUESDAY. RAIN CHANCES WILL AGAIN ENTER THE FORECAST BY LATE IN THE
WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
GMZ450-452-455-470-472-475-091115-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
455 AM CDT SAT SEP 8 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS LATE THIS
AFTERNOON THROUGH THE EARLY EVENING. SCATTERED SHOWERS AND A FEW
THUNDERSTORMS CAN BE EXPECTED WITH THE FRONT. OCCASIONAL LIGHTNING
WILL BE THE MAIN CONCERN WITH THE STORMS. GUSTY NORTH WINDS WILL
DEVELOP THIS EVENING BEHIND THE FRONT. SUSTAINED WIND SPEEDS WILL
BE 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS...AND SMALL CRAFT SHOULD
EXERCISE CAUTION TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
WINDS WILL GRADUALLY DECREASE ON SUNDAY AS HIGH PRESSURE SETTLES
IN. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
RUA
Funnel Cloud, Cameron
- When
- September 8, 12:51 PM CST to 12:53 PM CST
- Where
- Cameron County, 1.21 mi WSW of Grand Lake
- Reported by
- Law Enforcement
- Coordinates
- 30.061, -93.298
The Cameron Parish Sheriff's Department reported a funnel cloud near the north end of Calcasieu Lake.
Funnel Cloud, Cameron
- When
- September 12, 7:30 AM CST to 7:32 AM CST
- Where
- Cameron County, 1.8 mi E of Cameron
- Reported by
- Public
- Coordinates
- 29.800, -93.300
A public report of a brief funnel cloud near Cameron was received by the NWS.
Funnel Cloud, Vermilion
- When
- September 12, 1:53 PM CST to 1:55 PM CST
- Where
- Vermilion County, 0.39 mi WNW of Abbeville
- Reported by
- Public
- Coordinates
- 29.973, -92.136
A funnel cloud was reported by the public at the intersection of highway 82 and highway 14. The funnel was moving to the east.
Funnel Cloud, Lafayette
- When
- September 12, 2:46 PM CST to 2:48 PM CST
- Where
- Lafayette County, 0.6 mi W of Lafayette
- Reported by
- Public
- Coordinates
- 30.220, -92.030
A funnel cloud was reported near Lafayette by the public.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Washington, September 8 to 30, 20121 death · $602,000 · 3 events
- Damaging Winds in New York, September 8, 2012$440,000 · 55 kt wind · 35 events
- Tornadoes and Damaging Winds in New York, September 8, 2012$375,000 · EF1 · 12 events
- Damaging Winds in Vermont, September 8, 2012$330,000 · 60 kt wind · 22 events
- Damaging Winds in New York, September 8, 2012$165,000 · 60 kt wind · 14 events
- Damaging Winds in Pennsylvania, September 8, 2012$98,000 · 50 kt wind · 19 events
- Damaging Winds in Virginia, September 8, 2012$30,000 · 60 kt wind · 31 events
- Damaging Winds in Massachusetts, September 8, 2012$78,000 · 50 kt wind · 9 events
- Damaging Winds in Pennsylvania, September 8, 2012$68,000 · 66 kt wind · 7 events
- Wildfire in Wyoming, September 8 to 28, 2012$90,000 · 1 event
- Damaging Winds in Pennsylvania, September 8, 2012$50,000 · 56 kt wind · 8 events
- Damaging Winds in New York, September 8, 2012$35,000 · 60 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 411056, 411053, 411054, 411055.